Alert archive / Texas / River Flood Watches in 2021

River Flood Watch 7, NWS Lake Charles, LA

September 14, 2021Newton County, Texas; Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this river flood watch at Sep 14, 2021, 8:19 AM CDT for Newton County, Texas; Beauregard Parish, Louisiana. It took effect at Sep 17, 2021, 7:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Sep 14, 2021, 8:19 AM CDT (13:19 UTC)
In effect from
Sep 17, 2021, 7:00 PM CDT
Expired
Sep 15, 2021, 8:53 AM CDT
In force
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Beauregard Parish, LA, Newton County, TX

The radar

The Lake Charles radar (KLCH), 56 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River at Deweyville (DWYT2). The gauge peaked at 20.36 ft at Sep 16, 2021, 8:00 AM CDT.

actionminormoderate202509/1409/1509/16
Action stage
23 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

932 
WGUS64 KLCH 141319
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lake Charles LA
819 AM CDT Tue Sep 14 2021

...The National Weather Service in Lake Charles LA has issued a 
Flood Watch for the following rivers in Louisiana...Texas...

  Sabine River Near Deweyville

LAZ030-041-TXZ216-260-262-142130-
/O.NEW.KLCH.FL.A.0007.210918T0000Z-210919T0600Z/
/DWYT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
819 AM CDT Tue Sep 14 2021

The National Weather Service in Lake Charles has issued a

* Flood Watch for
  the Sabine River Near Deweyville.
* From Friday evening to early Sunday morning.
* At 7:45 AM CDT Tuesday the stage was 17.1 feet.
* Flood stage is 24.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Friday evening.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (7 am CDT)     
Location    Stg   Stg   Day/Time     Wed   Thu   Fri          

Sabine River
Deweyville  24.0  17.1  Tue 7 am CDT 17.8  20.6  23.6         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

Brazzell
2 follow-up statements
369 
WGUS64 KLCH 141623
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lake Charles LA
1123 AM CDT Tue Sep 14 2021

...The Flood Watch is extended for the following rivers in 
Louisiana...

  Mermentau River Near Mermentau

...The Flood Watch continues for the following rivers in Louisiana...
Texas...

  Calcasieu River Near Oberlin

  Calcasieu River Near Kinder

  Sabine River Near Deweyville

LAZ042-043-052-150030-
/O.EXT.KLCH.FL.A.0006.210919T0600Z-000000T0000Z/
/MRML1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1123 AM CDT Tue Sep 14 2021

The Flood Watch continues for
  the Mermentau River Near Mermentau.

* From late Saturday night until further notice.
* At 10:15 AM CDT Tuesday the stage was 2.8 feet.
* Flood stage is 4.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Sunday morning.
* Impact...At 4.0 feet, Minor lowland flooding near the river will 
  occur.

&&


               Fld   Observed           Forecasts (1 pm CDT)     
Location       Stg   Stg   Day/Time     Wed   Thu   Fri          

Mermentau River
Mermentau      4.0   2.8   Tue 10 am CD 2.9   3.3   3.6          





&&

LAT...LON 3024 9255 3019 9254 3004 9260 3004 9276
      3025 9266

$$

LAZ030-041-TXZ216-260-262-150030-
/O.CON.KLCH.FL.A.0007.210918T0000Z-210919T0600Z/
/DWYT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1123 AM CDT Tue Sep 14 2021

The Flood Watch continues for
  the Sabine River Near Deweyville.

* From Friday evening to early Sunday morning.
* At 10:45 AM CDT Tuesday the stage was 17.1 feet.
* Flood stage is 24.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Friday evening.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (1 pm CDT)     
Location    Stg   Stg   Day/Time     Wed   Thu   Fri          

Sabine River
Deweyville  24.0  17.1  Tue 10 am CD 18.4  21.5  23.8         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

LAZ031-150030-
/O.CON.KLCH.FL.A.0008.210919T1200Z-000000T0000Z/
/OBCL1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1123 AM CDT Tue Sep 14 2021

The Flood Watch continues for
  the Calcasieu River Near Oberlin.

* From Sunday morning until further notice.
* At 10:15 AM CDT Tuesday the stage was 2.4 feet.
* Flood stage is 13.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Sunday morning.
* Impact...At 13.0 feet, Minor lowland flooding near the river will 
  occur.

&&


               Fld   Observed           Forecasts (1 pm CDT)     
Location       Stg   Stg   Day/Time     Wed   Thu   Fri          

Calcasieu River
Oberlin        13.0  2.4   Tue 10 am CD 10.8  12.5  12.4         





&&

LAT...LON 3078 9267 3058 9277 3058 9289 3071 9283
      3077 9273

$$

LAZ031-041-042-150030-
/O.CON.KLCH.FL.A.0004.210919T1200Z-000000T0000Z/
/KDRL1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1123 AM CDT Tue Sep 14 2021

The Flood Watch continues for
  the Calcasieu River Near Kinder.

* From Sunday morning until further notice.
* At 10:15 AM CDT Tuesday the stage was 4.1 feet.
* Flood stage is 16.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Sunday morning.
* Impact...At 16.0 feet, Flooding of wooded areas near the river 
  will occur.

&&


               Fld   Observed           Forecasts (1 pm CDT)     
Location       Stg   Stg   Day/Time     Wed   Thu   Fri          

Calcasieu River
Kinder         16.0  4.1   Tue 10 am CD 9.5   13.2  14.9         





&&

LAT...LON 3059 9277 3045 9293 3033 9309 3035 9318
      3058 9290

$$

SD
122 
WGUS64 KLCH 151353 RRA
FFALCH

Flood Watch
National Weather Service Lake Charles LA
853 AM CDT Wed Sep 15 2021

...The Flood Watch is cancelled for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

LAZ030-041-TXZ216-260-262-151500-
/O.CAN.KLCH.FL.A.0007.210918T0000Z-210915T1353Z/
/DWYT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
853 AM CDT Wed Sep 15 2021

The Flood Watch is cancelled for
  the Sabine River Near Deweyville.

* At 7:45 AM CDT Wednesday the stage was 18.3 feet.
* Flood stage is 24.0 feet.
* Forecast...Flood stage may be reached based on the latest forecast 
  information.

&&


            Fld   Observed           Forecasts (7 am CDT)     
Location    Stg   Stg   Day/Time     Thu   Fri   Sat          

Sabine River
Deweyville  24.0  18.3  Wed 7 am CDT 19.5  20.4  20.0         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

04

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood watch went out at Sep 14, 7:17 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 14, 7:17 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Lake Charles LA
717 AM CDT Tue Sep 14 2021

.DISCUSSION...
For 12Z TAF issuance.

&&

.AVIATION...
Widespread moderate to heavy rain is currently being experienced
throughout the area along with gusty winds. BPT and LCH in
particular will see stronger winds throughout much of the period.
As Tropical Storm Nicholas continues to progress towards the
northeast, rain and winds will eventually decrease for
southwestern portions of the area. Expect winds to shift at BPT late
in the period from southeasterly to westerly/northwesterly as the
center of circulation passes by. Easterly/southeasterly flow will
persist for the other terminals through to the end of the period.
Low-level clouds will be expected Wednesday morning. IFR/MVFR
conditions will be possible for all terminals throughout the
entire period.

55

&&

.PREV DISCUSSION... /issued 528 AM CDT Tue Sep 14 2021/

DISCUSSION...

SHORT TERM [Today through 12Z Friday]...

A lack of consensus remains regarding the track for Nicholas. The
period will be dominated by influences from Nicholas as it
continues to progress along the Gulf Coast into more inland areas.
Inflow of moisture from the Gulf of Mexico will continue. This
will ensure consistent chances for precipitation through to the
end of the period.

Model ensembles show Nicholas continuing to progress towards the
northeast. However, some models show it moving out of our area
quickly while others keep it in our area into the long term.
Tropical Storm force winds will be expected for portions of
southeastern Texas and extreme southwestern Louisiana. That being
said, there will be a significant flooding threat to our entire
area.

High chances for precipitation will be expected through to the end
of the period, supported by continued onshore flow. The movement of
Nicholas could slow with activity possibly remaining in our area
into the long term. High pressure towards the northeast could act
to slow the progression. WPC has portions of southeastern Texas
and southwestern Louisiana in a High Risk of Excessive Rainfall
with the remaining area in a Moderate Risk. A Flash Flood Watch
remains in effect for our entire area.

55

LONG TERM [Friday through Monday]...

At the start of the long range period, GFS and ECMWF are in
generally good agreement that Nicholas will be a remnant weak SFC
low across northern LA, with a lingering trof axis aloft stretching
NE to SW across the NW Gulf Coast region. At least some relatively
drier air is progged to have intruded in from the west, but the
models diverge a bit on this point in terms of magnitude and
eastward extent. In any event, this does not appear to be sufficient
enough to preclude good rain chances from continuing, especially
over ERN zones. This overall pattern is forecast to change very
little through the weekend, yielding above normal and mainly
diurnally driven rain chances, with temperatures near or below
seasonal normals.

13

MARINE...

Nicholas made landfall along the Texas coast. It is expected to
move towards the northeast and weaken. Tropical Storm conditions
are expected across the coastal waters west of Cameron, including
Sabine Lake. Conditions will begin to improve Wednesday and
Wednesday night as the system continues to weaken while tracking
inland across southwestern Louisiana.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  80  71  81  70 /  90  80  80  40
LCH  81  73  83  72 / 100  80  80  50
LFT  81  74  84  73 / 100  80  90  60
BPT  82  72  83  70 / 100  70  80  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday afternoon for LAZ027>033-
     041>045-052>055-073-074.

     Storm Surge Watch for LAZ073.

     Tropical Storm Warning for LAZ073.

     Coastal Flood Advisory until 7 PM CDT this evening for
     LAZ052>054.

TX...Flash Flood Watch through Wednesday afternoon for TXZ180-201-215-
     216-259>262.

     Tropical Storm Warning for TXZ201-215-216.

GM...Small Craft Advisory until 3 PM CDT Wednesday for GMZ432-452-455-
     472-475.

     Tropical Storm Warning for GMZ430-450-470.

     Small Craft Exercise Caution through Wednesday afternoon for
     GMZ435.

&&
Hazardous weather outlook, Sep 14, 5:39 AM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
539 AM CDT Tue Sep 14 2021

LAZ027>033-041>045-055-074-TXZ180-259>262-151045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Lower St. Martin-East Cameron-Tyler-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
539 AM CDT Tue Sep 14 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ052>054-151045-
Vermilion-Iberia-St. Mary-
539 AM CDT Tue Sep 14 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TXZ201-216-151045-
Hardin-Orange-
539 AM CDT Tue Sep 14 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ073-151045-
West Cameron-
539 AM CDT Tue Sep 14 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...
...STORM SURGE WATCH IN EFFECT...

This Hazardous Weather Outlook is for southwest Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ432-151045-
Calcasieu Lake-
539 AM CDT Tue Sep 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT WEDNESDAY...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TXZ215-151045-
Jefferson-
539 AM CDT Tue Sep 14 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ452-455-472-475-151045-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
539 AM CDT Tue Sep 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT WEDNESDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-450-470-151045-
Sabine Lake-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
539 AM CDT Tue Sep 14 2021

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-151045-
Vermilion Bay-
539 AM CDT Tue Sep 14 2021

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

A Small Craft Exercise Caution is in effect.

Showers and thunderstorms from Nicholas will continue to affect the
area. Periodic heavy rainfall and gusty winds will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Small Craft Exercise Caution is in effect.

Showers and thunderstorms from Nicholas will continue to affect the
area. Periodic heavy rainfall and gusty winds will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 14, 5:50 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
550 AM CDT TUE SEP 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     TROPICAL STORM   4 SE SABINE PASS        29.69N 93.84W
09/14/2021                   JEFFERSON          TX   C-MAN STATION

            THE NOS TIDE GAGE AT TEXAS POINT RECORDED A WIND GUST TO
            54 KNOTS OR 62 MPH.

&&

JOSEPH.RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 6:24 AM CDTFlash Flood Warning Considerable damage threatLCHJefferson, Orange10 hr
Sep 14, 8:18 AM CDTRiver Flood WarningLCHHardin, Jefferson, Orange19 hr
Sep 14, 10:00 AM CDTWind AdvisoryLCHHardin, Jasper, Newton9 hr
Sep 14, 2:01 PM CDTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange35 hr
Sep 14, 3:46 PM CDTFlash Flood WarningLCHOrange3 hr
Sep 14, 4:03 PM CDTAreal Flood WarningLCHJefferson6 hr
Sep 14, 1:32 AM CDTTornado WarningLCHCameron28 min
Sep 14, 8:28 AM CDTRiver Flood WatchLCHAllen24 hr
Sep 14, 8:28 AM CDTRiver Flood WarningLCHRapides5 days
Sep 14, 8:28 AM CDTRiver Flood WarningLCHAllen, Beauregard5 days
Sep 14, 10:25 AM CDTFlash Flood WarningLCHAcadia, Iberia, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more3 hr
Sep 14, 5:30 PM CDTFlash Flood WarningLCHCalcasieu4 hr

Nearby

River Flood Watches in Texas, 2021River Flood Watches in Louisiana, 2021Every river flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.